Alert archive / Nebraska / Wind Chill Advisories in 2013

Wind Chill Advisory 8, NWS North Platte, NE

December 28, 201314 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 28, 2013, 5:36 PM CST for 14 counties in Nebraska. It took effect at Dec 29, 2013, 3:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2013, 5:36 PM CST (23:36 UTC)
In effect from
Dec 29, 2013, 3:00 AM CST
Expired
Dec 29, 2013, 9:00 AM CST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2610 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS43 KLBF 282336
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CST SAT DEC 28 2013

...COLDER AIR TO CREATE IMPACTS FOR THOSE OUTDOORS...

.ARCTIC AIR WILL FILTER IN OVERNIGHT TO COMBINE WITH WINDS TO
DRIVE WIND CHILL VALUES DOWN TO 20 BELOW TO 29 BELOW ZERO.

NEZ004>010-023>029-094-291345-
/O.NEW.KLBF.WC.Y.0008.131229T0900Z-131229T1500Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
CODY...MERRIMAN...KILGORE
536 PM CST SAT DEC 28 2013 /436 PM MST SAT DEC 28 2013/

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 AM
CST /8 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
9 AM CST /8 AM MST/ SUNDAY. 

* TIMING...FROM 3 AM CST/2 AM MST TO 9 AM CST/8 AM MST

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO

* IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION FROSTBITE CAN
  OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. 
&&

$$

KECK
2 follow-up statements
917 
WWUS43 KLBF 291002 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 AM CST SUN DEC 29 2013

...DANGEROUS WIND CHILLS THIS MORNING OVER NORTHERN NEBRASKA...

.ARCTIC AIR THIS MORNING COMBINED WITH STRONG NORTHWEST WINDS WILL
CREATE DANGEROUS WIND CHILLS OVER NORTHERN NEBRASKA. WIND CHILL
VALUES ARE EXPECTED TO RANGE FROM 20 BELOW TO 29 BELOW ZERO.

NEZ004>010-023>029-094-291500-
/O.CON.KLBF.WC.Y.0008.000000T0000Z-131229T1500Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
CODY...MERRIMAN...KILGORE
402 AM CST SUN DEC 29 2013 /302 AM MST SUN DEC 29 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
THIS MORNING. 

* TIMING...FROM 3 AM CST/2 AM MST TO 9 AM CST/8 AM MST

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO

* IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION FROSTBITE CAN 
  OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. 
&&

$$
632 
WWUS43 KLBF 291511
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 AM CST SUN DEC 29 2013

...WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE...

NEZ004>010-023>029-094-291615-
/O.EXP.KLBF.WC.Y.0008.000000T0000Z-131229T1500Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
CODY...MERRIMAN...KILGORE
911 AM CST SUN DEC 29 2013 /811 AM MST SUN DEC 29 2013/

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILLS VALUES WILL SLOWLY IMPROVE...HOWEVER IT WILL REMAIN
  QUITE COLD TODAY...SO TAKE PRECAUTIONS IF YOU HAVE TO BE
  OUTSIDE.


$$

TAYLOR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 3:33 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Dec 28, 3:33 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CST SAT DEC 28 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 331 PM CST SAT DEC 28 2013

THE WIND ADVISORY LOOKS GOOD FOR MOST OF WESTERN AND NORTH CENTRAL
NEBRASKA TONIGHT. HAVE EXPANDED TO INCLUDE A BIT MORE OF SOUTHWEST
NEBRASKA...WHERE BOTH THE 18Z NAM AND RAP MODELS INDICATE A CORE OF
STRONGER WINDS JUST OFF THE SURFACE MOVING ACROSS THIS EVENING.
WINDS WILL DIMINISH ACROSS THE ENTIRE AREA LATE TONIGHT...BUT REMAIN
STRONG ENOUGH THAT WHEN COMBINED WITH TEMPERATURES NEAR OR JUST
BELOW ZERO ACROSS NORTHERN NEBRASKA...WIND CHILLS WILL REACH
ADVISORY CRITERIA. SO...HAVE ISSUED A WIND CHILL ADVISORY LATE
TONIGHT INTO SUNDAY MORNING FOR NORTHERN NEBRASKA.

STILL SOME CONCERN FOR A BIT OF FREEZING DRIZZLE ACROSS EASTERN
PORTIONS OF NORTH CENTRAL NEBRASKA THROUGH MID EVENING. BUFKIT
SOUNDING DATA JUST EAST OF THE ONEILL AREA SHOWS THE POTENTIAL UNTIL
MID EVENING...WHEN THE SATURATED LOWER LAYER DROPS QUICKLY BELOW
-10C. OTHERWISE THERE IS SOME POTENTIAL FOR A FEW SNOW SHOWERS OR
FLURRIES ELSEWHERE. HRRR MODEL HAS BEEN KEYING ON FLURRY POTENTIAL
ACROSS SOUTHWEST NEBRASKA IN AN AREA OF ENHANCED MID LEVEL
FRONTOGENESIS AND QG FORCING.

HIGH PRESSURE QUICKLY BUILDS INTO THE AREA SUNDAY...WITH WINDS
NEARLY CALM BY AFTERNOON. IT WILL BE COLD THOUGH WITH ARCTIC AIR IN
PLACE.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 331 PM CST SAT DEC 28 2013

A PROGRESSIVE PATTERN CONTINUES IN THE NORTHWEST FLOW ACROSS THE
PLAINS THROUGH MOST OF NEXT WEEK.

THE NEXT STORM SYSTEM FROM THE CANADIAN ROCKIES COMES THROUGH
WESTERN NEBRASKA TUESDAY. THERE IS SOME ISENTROPIC LIFT INDICATED IN
THE 290-300K LAYER...BUT MOISTURE IS LACKING EVERYWHERE EXCEPT THE
AREA NORTH AND WEST OF ONEILL.

ANOTHER PULSE IS ON THE WAY FOR TUESDAY NIGHT THROUGH WEDNESDAY.
THAT ONE ALSO SHOWS ISENTROPIC LIFT IN THE 290-300K LAYER WITH SOME
FRONTOGENETIC ENHANCEMENT IN CENTRAL AND NORTH CENTRAL NEBRASKA.
THOUGH MOISTURE IS A LITTLE BETTER...IT IS STILL FAIRLY DRY IN THE
LOWER LAYERS. ALSO...THERE ARE SIGNIFICANT DIFFERENCES IN THE
LOCATIONS INDICATED IN THE THREE MEDIUM/LONG RANGE MODELS (THE
ECMWF...GEMNH AND US GFS)...SO WE WILL KEEP THE PROBABILITY LOW FOR
NOW.

ANOTHER SYSTEM IS EXPECTED TO DEVELOP IN COLORADO FRIDAY OR
SATURDAY...BUT THE UNCERTAINTY WITH THAT ONE IS HIGH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1228 PM CST SAT DEC 28 2013

STRONG ARCTIC COLD FRONT MOVING SOUTHEAST ACROSS THE AREA THIS
AFTERNOON. DETERIORATING CONDITIONS EXPECTED ACROSS NORTHERN NEBRASKA
WITH POSSIBLE MVFR CEILINGS AND PATCHY FREEZING DRIZZLE. OTHERWISE
GUSTY WINDS WITH NORTHWEST WINDS 25 TO 35 KTS. FARTHER SOUTH
ACROSS SOUTHWEST NEBRASKA...WINDS WILL INCREASE TO 15 TO 30 KTS.
AT THIS TIME ANY FREEZING DRIZZLE AND LOWER CEILINGS SHOULD REMAIN
NORTH OF SOUTHWEST NEBRASKA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR NEZ005-
006-008-009-022>026-035>037-056-057-059-071-094.

WIND CHILL ADVISORY FROM 3 AM CST /2 AM MST/ TO 9 AM CST /8 AM
MST/ SUNDAY FOR NEZ004>010-023>029-094.

WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR NEZ007-010-027>029-038.

&&

SHORT TERM...TAYLOR
LONG TERM...SPRINGER
AVIATION...TAYLOR
Hazardous weather outlook, Dec 28, 4:25 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CST SAT DEC 28 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-292230-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
425 PM CST SAT DEC 28 2013 /325 PM MST SAT DEC 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

PATCHY LIGHT FREEZING DRIZZLE IS POSSIBLE EARLY THIS EVENING
ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. PLEASE DRIVE WITH
CAUTION IF ANY FREEZING DRIZZLE IS ENCOUNTERED.

VERY COLD WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED
ACROSS NORTHERN NEBRASKA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

VERY COLD WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED
SUNDAY MORNING ACROSS NORTHERN NEBRASKA. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Local storm report, Dec 28, 3:39 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CST SAT DEC 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
12/28/2013  M52 MPH          CHERRY             NE   ASOS

0320 PM     HIGH SUST WINDS  VALENTINE               42.87N 100.55W
12/28/2013  M38 MPH          CHERRY             NE   ASOS

0235 PM     HIGH SUST WINDS  AINSWORTH               42.55N 99.86W
12/28/2013  M35 MPH          BROWN              NE   AWOS

&&

JGOMEZ

Nearby

Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.